Translator Disclaimer
2001 A characterization of shortest geodesics on surfaces
Max Neumann-Coto
Algebr. Geom. Topol. 1(1): 349-368 (2001). DOI: 10.2140/agt.2001.1.349

Abstract

Any finite configuration of curves with minimal intersections on a surface is a configuration of shortest geodesics for some Riemannian metric on the surface. The metric can be chosen to make the lengths of these geodesics equal to the number of intersections along them.

Citation

Download Citation

Max Neumann-Coto. "A characterization of shortest geodesics on surfaces." Algebr. Geom. Topol. 1 (1) 349 - 368, 2001. https://doi.org/10.2140/agt.2001.1.349

Information

Received: 8 January 2001; Accepted: 17 May 2001; Published: 2001
First available in Project Euclid: 21 December 2017

zbMATH: 0991.53024
MathSciNet: MR1835261
Digital Object Identifier: 10.2140/agt.2001.1.349

Subjects:
Primary: 53C22
Secondary: 53C42, 57R42

Rights: Copyright © 2001 Mathematical Sciences Publishers

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.1 • No. 1 • 2001
MSP
Back to Top